MAUDE Adverse Event Report: STRYKER GMBH DRILL SLEEVE, LOCKING Ø3.1MM, SHORT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH DRILL SLEEVE, LOCKING Ø3.1MM, SHORT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 705004
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "interference with drill bit when using locking drill sleeves.The sleeve was damaged.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
Please note the corrections to d2a, d2b and h6 method codes.The reported event could be confirmed, since the device is in the received condition not functional as required anymore.The device inspection revealed the following: the visual inspection has shown that at the forefront of the sleeve there is a deformation visible on one side and due to this deformation the bore is not round anymore in this area, which reduces the diameter of the bore.Due to this deformation of the bore a proper insertion of a drill bit is not possible anymore.In general the device is in a very used condition.There are stress marks, nicks and scratches all over.There are also deep marks from a forceps at the head of the device visible, which indicates that the sleeve was once exposed to very high forces.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by applying excessive lateral forces onto the drill sleeve which did lead to a deformation at the forefront of the device.Wear and tear may also have played a certain role as the device did obviously reach the end of its useful life.In this relation following statement from appendix 2 of the cleaning and sterilization guide can be pointed out: ''functional check for drill guides description and function: soft tissue protection sleeves used during drilling product group: complex / multi-component medical devices with challenging features potential failure modes: scratched outer surfaces, dents at the sleeve tips preventive maintenance: use an appropriate instrument spray for the mechanism of all moving parts and articulating surfaces.In case of failure, the instrument must be replaced and not be used.'' if more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
DRILL SLEEVE, LOCKING Ø3.1MM, SHORT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15666321
Report Number0008031020-2022-00559
Device Sequence Number17927488
Product Code LXH
UDI-Device Identifier07613327083606
UDI-Public07613327083606
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number705004
Device Catalogue Number705004
Device Lot NumberK0741A0
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/27/2022
Supplement Date Received by Manufacturer11/15/2022
Initial Report FDA Received Date10/25/2022
Supplement Report FDA Received Date12/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown